MAUDE Adverse Event Report: COVIDIEN WINGS QUILTED PREMIUM STRENGTH 30X36; BEDDING, DISPOSABLE, MEDICAL

COVIDIEN WINGS QUILTED PREMIUM STRENGTH 30X36; BEDDING, DISPOSABLE, MEDICAL
Model Number P3036PS
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Adult Respiratory Distress Syndrome (1696); Swelling (2091); Vomiting (2144)
Date of Event 09/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A lot number was not provided, as a result the device history record review could not be performed.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.Samples were not received for the investigation.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the defect and determine the root cause.If the sample is returned in the future, this complaint will be re-opened for further investigation.No formal investigation is being conducted as the pad was used in a manner not designed for use.Management personnel will be notified of this complaint.Complaint trending will continue to be monitored and corrective actions will be evaluated if an increase of this failure mode occurs.
 
Event or Problem Description
The customer reported that a patient in the hospital ate the underpad.Per the doctor, the patient stated that he could not breathe and the patient was vomiting up little pellets.Additional information provided on 09-sep-2019 stated the patient¿s stomach swelled after eating the product.The patient is doing better after profuse vomiting of the substance but the stomach swelling is still visible.The doctor is keeping the patient hydrated to try to reduce the stomach swelling.

Brand Name
WINGS QUILTED PREMIUM STRENGTH 30X36
Common Device Name
BEDDING, DISPOSABLE, MEDICAL
Manufacturer (Section D)
COVIDIEN
525 north emerald rd
greenwood SC 29646
MDR Report Key9142196
Report Number1033903-2019-00204
Device Sequence Number2184083
Product Code KME
UDI-Device Identifier10884521155299
UDI-Public10884521155299
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberP3036PS
Device Catalogue NumberP3036PS
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2019
Initial Report FDA Received Date10/01/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;